Title

Risk aversion with two risks : a theoretical extension

Document Type

Journal article

Source Publication

Journal of Mathematical Economics

Publication Date

3-2016

Volume

63

First Page

100

Last Page

105

Keywords

Risk aversion, Risk apportionment, Background risk, Expectation dependence, Bivariate utility function

Abstract

We identify new conditions ensuring risk aversion in the sense of Arrow–Pratt in a two-argument utility framework in which a financial risk is accompanied by a background risk. Our results generalize the findings of Finkelshtain et al. (1999). We consider a sequence of possible dependence among risks. We also provide an empirical example showing that second-order expectation dependence cannot be ignored in determining risk aversion with two risks.

DOI

10.1016/j.jmateco.2016.01.002

Print ISSN

03044068

E-ISSN

18731538

Publisher Statement

Copyright © 2016 Elsevier B.V. All rights reserved.

Full-text Version

Publisher’s Version

Recommended Citation

Li, J. (2016). Risk aversion with two risks : a theoretical extension. Journal of Mathematical Economics, 63, 100-105. doi: 10.1016/j.jmateco.2016.01.002